I was diagnosed with cluster headaches when I was 15 and after being on every kind of muscle relaxer under the sun with them not working I gave up and learned to deal with the headaches.
Ever since I was put on Extavia I have been having horrible headaches and I really don't know if the DMD is the cause of the worsening or not but ibuprofen was not cutting it anymore. So my neuro tried putting me on traMadol, obviously she was too busy to check my presciption history because I am already on it for my back problems. So then she put me on Naproxen??? I know it's just prescription Aleve and it wasn't going to work but I humored her and took it for about a week and a half until I couldn't bear the pain anymore.
Now she put me on Topiramate and while some of the side effects scare me I really want to get rid of these headaches! I am on 1 pill every night for a week, then 1 pill twice a day - I have to work my way up to 2 tablets twice a day for the full effect and she said that it can take up to a month for it to start working effectively.
Does anyone else have any luck on this medication? Anyone having the horrible side effects on it (that pretty much mimic MS symptoms?) Anyone losing weight on it? - This is one of the bonus side effects and actually prescibed off label for weight loss (the only thing I am hoping for besides it getting rid of the headaches!)
I was on Topamax for a short period of time for migraine preventive.
It was the worse medicine I have ever taken....It made me feel crazy. Like I was outside of my body watching my life. I also had a difficut time, way more then normal, finding words and putting together sentences that made sense. Then one night I had an hallucination. That was the final straw, and I stopped.
The neuro told me many people have bad reactions...and in fact the medical community call it "dopamax"....because it make so many people dopey.
However, I did read many reports of people taking it, loving it and it working to take away their migraines.
Everyone is different....you may do just fine on it, and I wish you the best, I do know how debilitating headaches can be.
I have not heard of Topiramate being helpful for cluster headaches. I have heard of oxygen therapy being very helpful. It sounds like your doctor does not know what to try and is trying everything. And it sonds like she's not very quick on the uptake, prescribing something you're already taking!
Find someone who's interested in listening to you and ask about oxygen.
I was on topomax (topamax) for some time to be used as a preventive for headaches.. I started
with just one pill at night 25mg, and was left there for about a year... then moved
up to 50 mg once a day in the evening.. I did lose weight while taking this pill,
but then it leveled off and actually started to regain some of the weight I lost after about
a year. I would think that the weight lost would probably depend on the mg. of the pill
as to how much weight you actually would lose.
As far as the headaches go, I never really had horrible migrains to my knowledge, but
because of the lesions that they found and my sx, He blamed on migrains they put me on this
medication.. so im not sure if it actually helped or not.
As far as side effects go.. I never exp. any horrible issues,
When I left the old neuro and started going to my present Dr. He thought that maybe some of the sx that I was exp. was from the topomax (topamax), so I stopped taking them. However,
nothing has changed and I still have the same sx. so I guess it wasnt the topomax (topamax) causing my issues.
Give it a try, if you exp . anything that your not able to deal with, let you dr. know
that you are going to stop taking them.
One of the quacks in my limboland journey prescribed Topamax for me. I took the first bottle home from the pharmacy, but by then I had learned to read all the fine print. Comparing the pharmacy's preprinted warnings for Topamax with my med list and history, I concluded that it would be dangerous for me to have tried it. Instead, I tried a new neuro. I am still in limboland, but I still believe that was progress.
i took that same medicine and it helped "tame" the migraines after about a week to two weeks. then i noticed that i became agitated and cranky. kinda quarrelsome. so, i decided that id better not take it becakuse of a personal relationship and did not want to complicate things. it did help me with my walking, unless my walking was getting better.
so, you have to decide and weigh the side effects. thats all i know to do.
what do you think you'll do next?
thankfull for this site. its good to communicate with other msr's.
Well I have already stepped up the dosage because of high tolerance to drugs and it has alleviated some of my headache issues, I also had a swim class with my son in the therapy pool which could have done it also!
I am already crabby and agitaged so my hubby is pretty used to that from my headaches - the only bad thing I have noticed so far is the tremor I have in my left hand has gotten slightly worse. I have lost 5 lbs since Thursday without really changing my eating and I am drinking plenty of water because I don't want Kidney stones - gallbladder was bad enough!
Thank you all for your personal input on this. My sister also has someone she works with that swears by this stuff, but then again it is for migraines so we shall see what the full dosage shall bring to me.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST